Winter Storm, Vilas
- When
- April 3, 3:00 PM CST to April 4, 7:00 PM CST
- Where
- Vilas forecast zone
- Reported by
- Public
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Low pressure deepened as it moved across Wisconsin. An area of heavy snow, enhanced by Lake Superior, fell across far northern Wisconsin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Low pressure deepened as it moved across Wisconsin. An area of heavy snow, enhanced by Lake Superior, fell across far northern Wisconsin. Winds gusted over 40 mph at times. Snowfall totals were generally in the 5 to 8 inch range in Vilas County. The highest snow total from the storm was 8.5 inches at Presque Isle and Phelps.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 3, 2:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT TUE APR 3 2007 .SHORT TERM...WILL REDUCE THUNDER WORDING TO ISOLATED EARLY EVENING BUT WILL NOT PULL OUT COMPLETELY DUE TO ISOLATED REPORTS WITHIN POORLY DEFINED SRN EDGE REGION. THIS SRN EDGE LEADS TO THE NEXT PROBLEM. TAMDAR SOUNDINGS TODAY INDICATE A MUCH WARMER AIRMASS THAN PROGGED WORKED INTO NRN WISCONSIN AND AS A RESULT MAINLY RAIN WAS FALLING OVER MUCH OF THE WARNING AREA. HOWEVER DEEPENING SYSTEM WILL EVENTUALLY BE COLD ENOUGH FOR SNOW THIS EVENING AS H7 TEMPS FALL TO LESS THAN -10 C OVERNIGHT. DUE TO LESSER AMOUNTS ANTICIPATED NOW...WILL SHIFT HEADLINES NORTH A TIER OF COUNTIES. FOREST COUNTY WILL CONTINUE TO BE IN A WARNING BUT THIS WILL MAINLY BE FOR THE NORTH HALF. WHERE THE AIRMASS FINALLY DID GET COLD ENOUGH FOR OVER NW WISCONSIN...SNOW ACCUM UP TO 3 INCHES THIS AFTERNOON. WILL KEEP LINCOLN AND LANGLADE IN THE ADVISORY AREA BUT AGAIN THIS WILL BE MAINLY FOR THE NRN HALF. CONSIDERED A WINTER TYPE HEADLINE FOR DOOR COUNTY FOR A COMBO OF SNOW AND WIND BUT WILL ISSUED A WIND ADVISORY DUE TO LATEST PROGS KEEP BRUNT OF THE PCPN NORTH. WILL ALSO ADD MUCH OF EC WI IN THE WIND ADVISORY FOR WEDNESDAY. ADIABATIC SOUNDING COULD MIX HIGHER WINDS DOWN ALTHOUGH CLOUD COVER MAY INHIBIT. .LONG TERM...WEDNESDAY NITE THRU NEXT TUESDAY. FORECAST FOCUS ON PRECIPITATION CHANCES THRU PERIOD. THE REGION REMAINS IN A NORTHWEST CYCLONIC FLOW THRU THE WEEKEND WITH A FAVORABLE DIRECTION FOR LAKE ENHANCED SNOWFALL ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN. THE SOUTHERN PORTION OF THE CWA WILL HAVE LESS MOISTURE TO WORK WITH SO WILL KEEP CHANCES FAIRLY LOW ACROSS THIS PORTION OF THE AREA. CURRENT FORECAST REFLECTS THESE TRENDS SO WILL NOT CHANGE PREVIOUS FORECAST MUCH. A RIDGE OF HIGH PRESSURE WILL END THE SNOW CHANCES BY LATE SUNDAY. THE RIDGE WILL KEEP THE WEATHER DRY ON MONDAY AS ANOTHER LOW PRESSURE SYSTEM COMES IN FROM SOUTHERN CANADA. THE MODELS DIFFER SIGNIFICANTLY ON THE TIMING OF THIS SYSTEM AS THE GFS BRINGS TWO WEAKER LOWS THRU THE REGION WITH PRECIP COMING IN AS EARLY AS MONDAY NITE. THE DGEX AND GEM MODELS HAVE ONE STRONGER LOW AND HOLD OFF PRECIP UNTIL TUESDAY. GIVEN THE AGREEMENT WILL SIDE WITH THE DGEX/GEM MODELS AND HOLD OFF RAIN UNTIL TUESDAY. SINCE THE AREA WILL BE IN SOUTHERLY FLOW WITH A FAIRLY STRONG LOW WILL PUT THUNDER IN THE GRIDS AS WELL. && .AVIATION...IFR CIGS/VIS...OCNL LIFR WITH LCL VLIFR CIGS/VIS TONIGHT AND WEDNESDAY AS LOW PRESSURE SYSTEM MOVES THRU THE WESTERN GREAT LAKES. WINDS WILL INCREASE SIGNIFICANTLY AFT 12Z...ESP ACRS EAST CENTRAL WI. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 9 AM WEDNESDAY WIZ005-011>012. SNOW AND BLOWING SNOW ADVISORY UNTIL 7 AM WEDNESDAY WIZ011-018-019. SNOW AND BLOWING SNOW ADVISORY FROM 9 PM THIS EVENING UNTIL 9 AM WEDNESDAY WIZ013-021-073. WIND ADVISORY FROM 4 AM WEDNESDAY TO 3 PM WEDNESDAY WIZ022-038>040-048>050. && TDH/KURIMSKI WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT TUE APR 3 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 530 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED ACROSS THE FAR NORTH TODAY AND TONIGHT...WITH RAIN AND THUNDERSTORMS CHANGING TO SNOW ACROSS THE REST OF THE AREA. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. BE SURE TO CHECK THE LATEST FORECAST FOR THE EXPECTED SNOW TOTALS FOR THE NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOW SHOWERS OR FLURRIES ARE POSSIBLE WEDNESDAY NIGHT THROUGH SUNDAY ACROSS NORTHERN WISCONSIN. MINOR SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY IN THE SNOWBELT REGION OF VILAS COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-564-041100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 530 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP TODAY AND CONTINUE INTO TONIGHT. GALES ARE EXPECTED OVER THE OPEN WATERS OF THE LAKE STARTING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE OVER THE NEARSHORE WATERS...AND GALES WILL CONTINUE OVER THE OPEN WATERS...INTO WEDNESDAY. SKOWRONSKI/MG WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27439.